Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can stopping a TCA cause palpitations? ed_uk

Posted by KaraS on July 25, 2005, at 2:01:15

In reply to Re: Can stopping a TCA cause palpitations? KaraS, posted by ed_uk on July 24, 2005, at 16:20:06

Hi Ed,

> > I'm a little bit groggy on it and it does dumb me down a bit. It's not great for memory either.
>
> Even at 12.5mg? I was thinking you could try a few different doses eg. 20mg etc. You could divide the 10mg capsules to adjust the dose. Dexedrine might reduce the groggyness (sp). Perhaps you could try a less anticholinergic TCA - less memory problems.

I don't know if groggy is the right word as I'm not tired from it just a little slowed down. I could try to find out what the perfect dose of doxepin is for me for the anxiety. I could try two 10 mg. capsules. (My mood also goes up as dose increases which is something to take into account.) The other TCAs that aren't as anticholinergic, give me tachycardia. I used to be able to take 25 mg. of maprotiline. It also helped immensely with less grogginess or slowness. Now, however, it gives me tachycardia also. It's possible that I'll try one of the other TCAs with a beta blocker in the future - probably desipramine as that's on Dr. E's list for me.



> >I love it because it enables me to function and I can go on it and off of it so quickly without a problem.......
>
> But that's great! Clonazepam can be difficult to d/c. Although clonazepam can be very effective for anxiety, you're already taking a drug which is very effective for your anxiety. I suppose I'm just concerned that clonazepam might not be necessary. Clonazepam affects memory - just like doxepin. Clonazepam might make you groggy - just like doxepin. In addition, you haven't developed tolerance to the doxepin :-)


I understand and I share your concerns. Partly I think that Dr. E. just doesn't like doxepin. Also I think he feels that I could benefit from the mood stabilization effects of the Klonopin. I'm really torn about starting on it when my anxiety is already under control. It's been a wonderful medication for many people here but it's also caused more depression for others.


> >I think that Dr. E. thinks I may need to go up a ways on the dexedrine and so doesn't want me on doxepin.
>
> Say you were on 20mg doxepin..... I doubt it would interact with Dexedrine at all. It is possible though, so you'd need to be cautious.


My pulse rate shoots up very quickly and stays there a while at the slightest provocation - either from something emotional or from medications so I think the combination may be more dangerous for me than for most. Also, I think he's hoping that the Klonopin will bring down the pusle rate from the dex.


> >At least with that one I could have more of an antidepressant effect but Dr. E. doesn't like Xanax. He says it's too stimulating. I'm sure that has to do with how he sees it's effects on the brain scans.
>
> It certainly didn't stimulate me, it put me to sleep!


I suppose he thinks of it like he does the SSRIs. He sees them as creating high voltage in the frontal lobe (but I could be wrong about the location in the brain). The way he thinks about things is quite different. He supposedly has good success rates with TRDs so maybe there's some validity to the way he looks at things. I feel that I've gained some valuable insights into my condition already from seeing him. I have been impressed by how quickly he diagnosed an attention deficit problem with me. So I want to go along with him here ... but I still have many doubts about the Klonopin for me.

> >I develop dependence quickly so I'm thinking that a short trial of even a week or two could leave me with 9 months of tapering and increased anxiety and depression because of that.
>
> That's very unlikely. One week *on an adequate dose* should be long enough to find out whether it helps. Some benefit is likely after the first dose. If a given dose hasn't helped after two weeks, it never will. If clonazepam is not effective or tolerable, the trial should be limited to 4 weeks, including tapering, this will minimise the risk of w/d symptoms.


I read in the archives about a couple of people who said that the apathy/depression set in on the K for them around the 4 week mark. If that were to happen to me, then I'd already be on it long enough to have a sustained tapering, don't you think?


> >I was going to start on the Klonopin last night but chickened out.
>
> Don't be scared :-) You won't get dependent after a few doses. If it affects you badly during the first few days, you can decide where to go from there. You could continue clonazepam to see whether the side effects subside or you could return to doxepin. If the side effects haven't subsided after a couple of weeks it might be best to return to doxepin - continuing clonazepam for longer might make w/d difficult, which certainly isn't what you want if you're having side effects!

I took Ativan for three weeks at night to sleep many years ago. Then I stopped it abruptly and all hell broke loose. I didn't think I had taken it long enough to have a problem. Since then I've been a benzophobe. Fortunately then I was able to start on doxepin and taper off of the Ativan very slowly.

Here's the scenario that I'm most concerned about. I need to stop the K and I'm already on the dex. I may not be able to take doxepin in order to stop the K (because of the dex), then how would I cope with the anxiety????? I could stop the dex and start on doxepin but imagine the depression from stopping both of them. I can't even fathom it.

You're very kind to take the time to listen to me and answer all of my questions.

Big hug,
Kara

xxx


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:532192
URL: http://www.dr-bob.org/babble/20050723/msgs/533134.html